CoronaVirus Update: No Processing Delays

Paracetamol

Paracetamol is a great all-around painkiller for mild to moderate pain.  Found in many top brands like Panadol, Beechams, Lemsip, and Calpol use paracetamol to help control headaches, joint pain, period pains, fever, and flu.  

Suitable for adults, the elderly, children, and infants there is a tablet, capsule, suspension or melt in the mouth medicine to help you. 

Buy Paracetamol containing medicines safely and online from Travelpharm a registered UK Pharmacy.

Refine Selection
Filters
View 51 products ›
Test
51 Items - 

How many packs of paracetamol can I buy?

There are legal restrictions on the amount of Paracetamol that can be purchased from a pharmacy.  At a licensed pharmacy we cannot legally sell any more than 100 tablets.  In practice, it tends to be no more than 96 as Paracetamol tends to come in packets of 32, which would be three packs.  

All orders are screened and where you have perhaps purchased too many we will be in touch to discuss the options that are available.  

Whilst Paracetamol can be bought at your local supermarket you are limited to pack sizes of 16 and a maximum of 3 packs (48 tablets/capsules).

The limit does not apply to liquid Paracetamol medicines, but as a responsible pharmacy we do screen our orders and if feel an order is for an unusual amount we will contact you to find out more. 

 

What is the maximum dose of paracetamol?

Paracetamol is an ingredient in many over the counter medicines to help relieve pain or fight cold and flu.  It is for this reason that dosing paracetamol can be difficult as it can be found in so many medicines making an accidental overdose very easy. In overdose, Paracetamol can be harmful, but if taken correctly it is a safe and reliable pain killer.  The maximum dose of Paracetamol for adults is 4g in 24 hours.  This is equivalent to TWO 500mg Paracetamol tablets FOUR times a day (or every 4-6 hours, max 4 doses in 24 hours).  The dose does vary for children though:

3-5 months: 60mg every 4-6 hours.  Maximum 4 doses in 24 hours

6-23 months: 120mg every 4-6 hours.  Maximum 4 doses in 24 hours

2-3 years: 180mg every 4-6 hours.  Maximum 4 doses in 24 hours

4-5 years: 240mg every 4-6 hours.  Maximum 4 doses in 24 hours

6-7 years: 340-250mg every 4-6 hours.  Maximum 4 doses in 24 hours.

8-9 years: 360-375mg every 4-6 hours.  Maximum 4 doses in 24 hours

10-11 years: 480-500mg every 4-6 hours.  Maximum 4 doses in 24 hours

12-15 years: 480-750mg every 4-6 hours. Maximum 4 doses in 24 hours

16-17 years: 500mg- 1g every 4-6 hours.  Maximum 4 doses in 24 hours.

Whilst this may seem confusing, don't be concerned the manufacturers specifically design their infant and child paracetamol medicines, like Calpol 3+ months and Calpol 6+ years so that dosing is really easy. The medicines even come with a measuring syringe to help get the dose just right.

 

What medicines are sometimes combined with Paracetamol?

Many medicines are combined with Paracetamol and whilst this list isn't exhaustive I'll try list some common examples and what they do:

Codeine (Opiate): Also known as Co-Codamol.  This a painkiller for short-term occasional use helping treat moderate pain.   

Caffeine: Caffeine helps speed up the absorption of Paracetamol.  Great if you need pain relief fast!  For example Paracetamol Extra.  Some medicines like Solpadeine Plus contain both codeine and caffeine for strong, quick-acting pain relief.

Phenylephrine: A decongestant, helps relieve a runny, stuffy, or blocked nose.  Common examples include Beechams and Lemsip products. 

Pseudoephedrine: Like Phenylephrine, but a stronger decongestant.  This can be found in brands like Day Nurse.

 

It is extremely important to make sure any other medicines you might also take do not contain Paracetamol.  If they do please make sure you factor that into your total daily dose.

 

 

Who can't take Paracetamol:

There are very people who can't take Paracetamol but we wouldn't recommend that patients suffering the following  take it:

Known allergy to Paracetamol

Be careful to dose correctly if bodyweight is under 50kg, a reduced dose may be required.

Chronic dehydration

Chronic malnutrition

Alcoholism

Liver disease

 

There are also very few drug interactions to watch for but if you are taking a blood thinner like Warfarin, Paracetamol is best avoided, unless you take it regularly as it can affect your INR.  Please speak to your Warfarin clinic for further information.  The latest blood thinners called DOACs eg apixaban, edoxaban, rivaroxaban are unaffected by Paracetamol.

 

Can I take Paracetamol if I'm Pregnant or Breastfeeding?

Yes, you can.  Paracetamol is one of a select few medicines that we can safely recommend during pregnancy.  Whilst we would always recommend you take as little medicine as possible, Paracetamol is safe to use, as and when required during pregnancy.  If you require regular pain relief during pregnancy please speak with your GP to make sure there are no underlying issues.  Do not take Ibuprofen.  

Paracetamol is also safe when breastfeeding.

 

Do I need to take Paracetamol with food?

No.  Paracetamol can be taken with or without food as it is gentle on your stomach.

 

Paracetamol Side Effects

Paracetamol has very few side effects, and very few have ever been reported but very occasional patients can develop a skin rash after using.

 

Can I drink alcohol while taking paracetamol?

Yes,  but please drink responsibly and moderately.  As mentioned previously Paracetamol should not be taken by patients who drink heavily or who suffer liver problems due to alcohol, but paracetamol to help shift the hangover is absolutely fine!

 

Paracetamol and Coronavirus

A lot of press was generated about fears of taking Ibuprofen whilst suffering from Corona Virus (COVID-19) but these myths were later dispelled. Paracetamol never suffered the same bad press and it is a very useful medicine to help control fever caused by all viruses.

 

Top